Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Cleveland, OH

July 4, 2001Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2001, 7:14 PM EDT for Hancock County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2001, 7:14 PM EDT (23:14 UTC)
Expired
Jul 4, 2001, 7:45 PM EDT
In force
31 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Hancock County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 042314
SVRCLE

OHC063-042345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN OHIO...

* UNTIL 745 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF FINDLAY...MOVING SOUTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANLUE
  FINDLAY

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO TH{E NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 4, 2:30 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED JUL 4 2001

GIVEN INCRG UNFAVORABL UPR JET POSN LEANING TWD NOT MENTIONING BUT
WL ANYWAY MAINLY BASED ON INSTABILITY IN AMS...AND FACT THAT WATCH
HAS NOW BEEN ISSUED FOR NWRN COS.  DRY PUNCH MOVG IN TNGT FOR DCRG
CLDS/CLRG. SHUD STAY MSTLY CLR TIL CU FORM ON THU AND IS AIDED IN
NERN AREA BY INSTABILITY FM LERI AND VORT AXIS ROTATING THRU DURG
AFTN. PREV FCSTR THOUGHT MARGINAL SHOT FOR CONVECTIVE PRECIP DURG
THU AFTN.  CAN SOMEWHAT SEE THIS POSSIBILITY SO WL KP SML CHC IN BUT
LIMIT FOR ONLY ERN AREAS.  EVE CLDS ERN AREAS THU
NITE...OTRW...MSTLY CLR SHUD WORK AS DRIEST OF AIR AND SFC HI PRES
MOV THRU.  FOR FRI...RETURN MSTR SLOW TO REACH CWA OTHER THAN SOME
CI...SO WL DROP PC BACK TO MSTLY SU FOR ALL AREAS BUT NW.

GUIDANCE TEMPS TNGT THRU THU NITE IN LINE SO WL RMN CLOSE TO FWC
NUMBERS WITH REFLECTION OF WRMR TEMPS NR LERI DURG NITE. ON FRI
RANGE OF TEMPS FM LWR 70S E TO UPR 70S W SHUD WORK AS WRMR FWC
NUMBERS SHOW.

FOR START OF EXTENDED...SERIES OF IMPULSES DRIVES CONVECTION TWD CWA
SO THAT BY SAT MORN THERE SHUD BE A REAL THREAT OF FINALLY GETTING
SOMETHING INTO CWA AS DWPTS HV REBOUNDED ENUF TO PROVIDE SUPPORT.
ACTIVITY MAY GET HERE LATE FRI NITE BUT WL HOLD OFF IN FCST TIL SAT
FOR ALL BUT NW. PRECIP PROGGED TO DROP S OF CWA SAT NITE AND SUN
THEN ANOTHER SHOT ARRIVES ON MON IN FAST MOVG FLOW.

.CLE...
OH...SVR TSTM WATCH FOR NW OH TIL 23Z.
PA...NONE.

ADAMS

In the hours before

Special weather statement, Jul 4, 2:28 PM EDT, 4 hours 46 minutes before
OHZ003-006>008-017-018-042300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING COUNTIES...

SENECA...
SANDUSKY...
WOOD...
HANCOCK...
LUCAS...
OTTAWA...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
NORTHWESTERN OHIO LATER THIS AFTERNOON.

THE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.  SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

REMEMBER...EVEN IF THUNDERSTORMS ARE NOT SEVERE...LIGHTNING
ASSOCIATED WITH THEM CAN STILL BE DEADLY.  DURING YOUR OUTDOOR
ACTIVITIES TODAY IF YOU HEAR THUNDER...TAKE SHELTER...LIGHTNING IS
CLOSE ENOUGH TO BE A THREAT.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:31 PM EDTSevere Thunderstorm WarningCLEWood14 min
Jul 4, 6:32 PM EDTSevere Thunderstorm WarningCLEHancock43 min
Jul 4, 7:55 PM EDTSevere Thunderstorm WarningCLELorain35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.